been taking 50 mg,of zoloft for 2 years for depression

Patient: been taking 50 mg,of zoloft for 2 years for depression,stop taking the meds 3 days ago.now experiencing some headaches,light headiness.,my doctor never put me on a wean off process,any suggestions to speed up this process of recovery?

Optional Information
Gender: Male
Age: 52

Doctor: It is strange that your doctor did not taper you off of the medications. Coming off of SSRIs fast like this can lead to withdrawal symptoms – ex upset stomach, headaches, anxiety, etc. I would suggest to consult with the prescribing physician and definitely report your symptoms.

Here is a link to a Traditional Chinese medicine interpretation of the process (yet, I would stick with the Western view on this one-hence the need to taper off of the medication appropriately and monitoring by a physician)
http://www.itmonline.org/arts/ssri.htm

Patient: I guess i need a new doctor,i have called the md,a couple of times,as has the pharmacy,to renew,the meds. No response.already 4 days without the zoloft,and my question is,we have talked about me discontinuing these.if this is as worse as it will be,i can live with that for a short time,if it speeds up getting the drug out of my system.i am a recovering alcoholic/drug addict 22 years sober and drug free,and have been thru much worse,so what do you think?

Doctor: Yes, you must inform the prescribing doc. It can get worse/been there done that…

One thought on “been taking 50 mg,of zoloft for 2 years for depression

  1. How do you know if it’s time to go off Zoloft? I take 200 meg a night and have been for over ten years.

Leave a Reply

Your email address will not be published. Required fields are marked *

*